MAUDE Adverse Event Report: SYNTHES HAGENDORF USS-II POLYAX SCRHOLDER; MISC ORTHO SURGICAL INSTRUMENT

SYNTHES HAGENDORF USS-II POLYAX SCRHOLDER; MISC ORTHO SURGICAL INSTRUMENT
Catalog Number 03.607.005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Device is an instrument and is not implanted/explanted.Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.A device history record (dhr) review was performed.Part #03.607.005 / lot #9197792.Manufacturing location: (b)(6).Manufacturing date: 22.Oct.2014.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.On instruments only dhr 9305057 of part 03.607.005 is tracked by lot number 9197792.Sub-component 50159976 where the hardening is executed has no lot number same for subcomponent 50162300 where the raw material is taken from stock is not tracked by a lot number.Therefore is no link between part 03.607.005, lot number 9197792, and number of certificate of raw material (b)(4).As sample inspection of hardness and dhr where raw material (b)(4) has taken of stock.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2017, surgery for thoracic vertebrae dislocation fracture was performed using the uss ii polyaxial system.The fixed area was t1-t9.During the surgery, at a time of final tightening, uss-ii polyax screw holder got cracked.No broken parts are found left in the body.The surgery was successfully completed without any delay, and there was no adverse consequence to the patient.No fragments were generated.This complaint involves 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A manufacturing investigation was performed.One (1) / uss-ii polyax screw holder (part 3 03.607.005, lot # 9197792) received and forwarded to manufacturing plant (b)(4) for investigation.The article is in a used condition.Component guiding-tube 50159976 of uss-ii polyax screw holder is broken.During manufacturing investigation, the hardness and dimensions at the cross section close to the breakage has been measured.The actual hardness of is within specification, according to component guiding-tube relevant drawing.The results of the dimensions close to breakage are in tolerance as defined on drawing.Therefore, the strength of uss-ii polyax screw holder 03.607.005 is in accordance to design requirements.No production failure has been found.The brakeage of uss-ii polyax screw holder 03.607.005 was caused by mechanical overloading during use.No manufacturing related issue was identified and/or confirmed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
USS-II POLYAX SCRHOLDER
Common Device Name
MISC ORTHO SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6799338
Report Number3003875359-2017-10403
Device Sequence Number10976697
Product Code LXH
UDI-Device Identifier07611819185418
UDI-Public(01)07611819185418(10)9197792
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.005
Device Lot Number9197792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer09/04/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1